Limits...
Fatal Interstitial Pneumonitis Rapidly Developed after the First Cycle of CHOP with Etoposide Combination Chemotherapy in a Patient with Lymphoma.

Park HC, Ahn JS, Yang DH, Jung SH, Oh IJ, Choi S, Lee SS, Kim MY, Kim YK, Kim HJ, Lee JJ - Tuberc Respir Dis (Seoul) (2013)

Bottom Line: Several chemotherapeutic agents are known to develop pulmonary toxicities in cancer patients, although the frequency of incidence varies.Cyclophosphamide is a commonly encountered agent that is toxic to the lung.Additionally, granulocyte colony-stimulating factor (G-CSF) being used for the recovery from neutropenia can exacerbate lung injury.

View Article: PubMed Central - PubMed

Affiliation: Department of Hematology-Oncology, Chonnam National University Hwasun Hospital, Chonnam National University Medical School, Hwasun, Korea.

ABSTRACT
Several chemotherapeutic agents are known to develop pulmonary toxicities in cancer patients, although the frequency of incidence varies. Cyclophosphamide is a commonly encountered agent that is toxic to the lung. Additionally, granulocyte colony-stimulating factor (G-CSF) being used for the recovery from neutropenia can exacerbate lung injury. However, most of the patients reported previously that the drug-induced interstitial pneumonitis were developed after three to four cycles of chemotherapy. Hereby, we report a case of peripheral T cell lymphoma which rapidly developed a fatal interstitial pneumonitis after the first cycle of combined chemotherapy with cyclophosphamide, adriamycin, vincristine, prednisolone, and etoposide and the patient had also treated with G-CSF during neutropenic period.

No MeSH data available.


Related in: MedlinePlus

Follow-up chest computed tomography scan during chemotherapy. (A) At diagnosis of peripheral T cell lymphoma, not otherwise specified, multiple lymph node enlargement and diffuse centrilobular emphysema were observed. (B) After the first cycle of chemotherapy with cyclophosphamide, adriamycin, vincristine, and prednisolone along with etoposide, the scan shows newly-developed diffused ground glass opacities with reticulation and peripheral predominance in both lungs.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC3672417&req=5

Figure 2: Follow-up chest computed tomography scan during chemotherapy. (A) At diagnosis of peripheral T cell lymphoma, not otherwise specified, multiple lymph node enlargement and diffuse centrilobular emphysema were observed. (B) After the first cycle of chemotherapy with cyclophosphamide, adriamycin, vincristine, and prednisolone along with etoposide, the scan shows newly-developed diffused ground glass opacities with reticulation and peripheral predominance in both lungs.

Mentions: A 69-year-old man was admitted to the hospital presenting with multiple palpable masses in the neck and groin area. He had hypertension and a 30-pack year smoking history. The Eastern Cooperative Oncology Group performance status was grade 2, and lactate dehydrogenase level was 824 IU/L (normal, 218-472 IU/L) at diagnosis. A lymph node biopsy was performed in the right groin, and the patient was diagnosed with PTCL, NOS. Further, neck, chest, and abdominal computed tomography (CT), positron emission tomography/computed tomography, and bone marrow examination were conducted for the staging work-up. Lymphomatous involvements were found in the tonsil, spleen, left anterior chest wall, ileocecal area, and multiple lymph nodes on both sides of the diaphragm (Figure 1). However, no involvement in the bone marrow was noted. The initial chest CT scan showed multiple lymphadenopathies and, incidentally, diffuse centrilobular emphysema (Figure 2). Finally, the patient was diagnosed with Ann Arbor stage IV PTCL, NOS and he was considered to be at high risk according to the international prognostic index. He received the first cycle of CHOP with etoposide combination chemotherapy (750 mg/m2 cyclophosphamide i.v. on day 1 [D1], 1.4 mg/m2 vincristine i.v. on D1, 50 mg/m2 doxorubicin i.v. on D1, 60 mg/m2 prednisolone p.o. on D1-5, and etoposide 100 mg/m2 i.v. on D1). Eight days after the chemotherapy, he developed a neutropenia, and, then, lenograstim (5 µg/kg, i.v.) was administered for 7 consecutive days. The second cycle of chemotherapy was delayed for 1 week because he had developed a moderate degree of small bowel bleeding while recovering from the neutropenia; the bleeding was controlled by supportive care only.


Fatal Interstitial Pneumonitis Rapidly Developed after the First Cycle of CHOP with Etoposide Combination Chemotherapy in a Patient with Lymphoma.

Park HC, Ahn JS, Yang DH, Jung SH, Oh IJ, Choi S, Lee SS, Kim MY, Kim YK, Kim HJ, Lee JJ - Tuberc Respir Dis (Seoul) (2013)

Follow-up chest computed tomography scan during chemotherapy. (A) At diagnosis of peripheral T cell lymphoma, not otherwise specified, multiple lymph node enlargement and diffuse centrilobular emphysema were observed. (B) After the first cycle of chemotherapy with cyclophosphamide, adriamycin, vincristine, and prednisolone along with etoposide, the scan shows newly-developed diffused ground glass opacities with reticulation and peripheral predominance in both lungs.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC3672417&req=5

Figure 2: Follow-up chest computed tomography scan during chemotherapy. (A) At diagnosis of peripheral T cell lymphoma, not otherwise specified, multiple lymph node enlargement and diffuse centrilobular emphysema were observed. (B) After the first cycle of chemotherapy with cyclophosphamide, adriamycin, vincristine, and prednisolone along with etoposide, the scan shows newly-developed diffused ground glass opacities with reticulation and peripheral predominance in both lungs.
Mentions: A 69-year-old man was admitted to the hospital presenting with multiple palpable masses in the neck and groin area. He had hypertension and a 30-pack year smoking history. The Eastern Cooperative Oncology Group performance status was grade 2, and lactate dehydrogenase level was 824 IU/L (normal, 218-472 IU/L) at diagnosis. A lymph node biopsy was performed in the right groin, and the patient was diagnosed with PTCL, NOS. Further, neck, chest, and abdominal computed tomography (CT), positron emission tomography/computed tomography, and bone marrow examination were conducted for the staging work-up. Lymphomatous involvements were found in the tonsil, spleen, left anterior chest wall, ileocecal area, and multiple lymph nodes on both sides of the diaphragm (Figure 1). However, no involvement in the bone marrow was noted. The initial chest CT scan showed multiple lymphadenopathies and, incidentally, diffuse centrilobular emphysema (Figure 2). Finally, the patient was diagnosed with Ann Arbor stage IV PTCL, NOS and he was considered to be at high risk according to the international prognostic index. He received the first cycle of CHOP with etoposide combination chemotherapy (750 mg/m2 cyclophosphamide i.v. on day 1 [D1], 1.4 mg/m2 vincristine i.v. on D1, 50 mg/m2 doxorubicin i.v. on D1, 60 mg/m2 prednisolone p.o. on D1-5, and etoposide 100 mg/m2 i.v. on D1). Eight days after the chemotherapy, he developed a neutropenia, and, then, lenograstim (5 µg/kg, i.v.) was administered for 7 consecutive days. The second cycle of chemotherapy was delayed for 1 week because he had developed a moderate degree of small bowel bleeding while recovering from the neutropenia; the bleeding was controlled by supportive care only.

Bottom Line: Several chemotherapeutic agents are known to develop pulmonary toxicities in cancer patients, although the frequency of incidence varies.Cyclophosphamide is a commonly encountered agent that is toxic to the lung.Additionally, granulocyte colony-stimulating factor (G-CSF) being used for the recovery from neutropenia can exacerbate lung injury.

View Article: PubMed Central - PubMed

Affiliation: Department of Hematology-Oncology, Chonnam National University Hwasun Hospital, Chonnam National University Medical School, Hwasun, Korea.

ABSTRACT
Several chemotherapeutic agents are known to develop pulmonary toxicities in cancer patients, although the frequency of incidence varies. Cyclophosphamide is a commonly encountered agent that is toxic to the lung. Additionally, granulocyte colony-stimulating factor (G-CSF) being used for the recovery from neutropenia can exacerbate lung injury. However, most of the patients reported previously that the drug-induced interstitial pneumonitis were developed after three to four cycles of chemotherapy. Hereby, we report a case of peripheral T cell lymphoma which rapidly developed a fatal interstitial pneumonitis after the first cycle of combined chemotherapy with cyclophosphamide, adriamycin, vincristine, prednisolone, and etoposide and the patient had also treated with G-CSF during neutropenic period.

No MeSH data available.


Related in: MedlinePlus